MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS
Model Number ZCU300
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Visual Impairment (2138); Discomfort (2330)
Date of Event 09/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
The account reported of a very big post-op surprise on the right eye of a patient that was implanted with an intraocular lens (iol).The patient is a is post myopic (rk) radial keratotomy (8-cuts) who was implanted based on barret post rk formula targeting +0.12.3-weeks post-op manifest refraction (mrx) +3.25 sphere (sph) 20/20.The patient was very unhappy and wanted to have corrective surgery as soon as possible.The doctor was concern about the power of the lens.The date that the unexpected pos-op refraction issue first noticed was indicated to be on (b)(6) 2021; also confirmed on (b)(6) 2021.The iol was explanted in a secondary surgical procedure on (b)(6) 2021 as scheduled.The surgery was completed successfully using a replacement lens, model diu375, 27.5 diopter positioned at 040.There were no medical or surgical interventions required.There was no patient injury reported and patient outcome post-operative day-1 (pod1), uncorrected visual acuity (ucva) was reported to be 20/20-2.No further information was provided.
 
Additional Manufacturer Narrative
Corrected data: upon further review, it was realized that the event should not have been reported since the patient with post refractive procedure rk (radial keratotomy) would require a different lens power to be calculated/used.In this case, the patient was initially implanted with a 23.5 diopter lens which was then exchanged for a 27.5 diopter.The iol replacement resulted in an ucva (uncorrected visual acuity) of 20/20-2.There were calculation issues with the lens implanted initially and the reported event was not due to the lens product problem or malfunction.Therefore, the event is no longer reportable and no further information will be provided under this manufacturer report number 2020664-2021-07830.Additional information: section h3-other (81): the intraocular lens (iol) has not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
1700 e st andrew place
santa ana, CA 92705
7142478552
MDR Report Key12670314
Report Number2020664-2021-07830
Device Sequence Number4531235
Product Code HQL
UDI-Device Identifier05050474660229
UDI-Public(01)05050474660229(17)250306
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/06/2025
Device Model NumberZCU300
Device Catalogue NumberZCU300U235
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2021
Supplement Date Received by Manufacturer12/17/2021
Initial Report FDA Received Date10/21/2021
Supplement Report FDA Received Date01/11/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight79 KG
Patient RaceWhite